Alert archive / Missouri / Flash Flood Warnings in 1996
Flash Flood Warning 2, NWS Paducah, KY
NWS Paducah, KY issued this flash flood warning at Apr 22, 1996, 7:15 AM CDT for Bollinger County, Missouri. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 22, 1996, 7:15 AM CDT (12:15 UTC)
- Expired
- Apr 22, 1996, 11:15 AM CDT
- In force
- 4 hr
- Issued by
- NWS Paducah, KY
- Area
- Whole counties
County Bollinger County, MO
The radar
The Paducah radar (KPAH), 115 km from the middle of the area, began a volume at 12:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 0.3 hours before the alert went out and 277 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 714 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 724 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 78 m²/s²
- 0-3 km storm-relative helicity
- 135 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 1.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KPAH 221217 FFWPAH MOC017-221615- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE PADUCAH KY 715 AM CDT MON APR 22 1996 THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A FLASH FLOOD WARNING EFFECTIVE UNTIL 1115 AM CDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN SOUTHEAST MISSOURI ...BOLLINGER COUNTY DOPPLER RADAR ESTIMATES THAT 2 TO 3 INCHES OF RAIN HAS FALLEN ACROSS THE COUNTY EARLY THIS MORNING. ADDITIONAL RAINFALL OVER THE NEXT SEVERAL HOURS WILL BE IN THE 1/2 TO 3/4 INCH RANGE AND AGGREAVATE ANY EXISTING FLOODING PROBLEMS. AT PARTICULAR RISK ARE THOSE AREAS DOWNSTREAM OF CROOKED CREEK AND THE WHITEWATER RIVER. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHE&RE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this flash flood warning went out at Apr 22, 2:00 AM CDT, 5 hours 15 minutes earlier.
Area forecast discussion, Apr 22, 2:00 AM CDT, 5 hours 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 200 AM CDT MON APR 22 1996 CONDITIONS STILL RIPE FOR SVR WX OVER SE MO INTO THIS MORNING. KPAH 88D VAD WIND PROFILE SHOWED 45 KT AT 2 THSND FEET INCRSG TO 60 KT AT 4 THSND FEET. 00Z UPR AIR ANALYSIS SHOWED H5 SHORTWAVE TROF LIFTING NEWD THRU OKLAHOMA...WITH 60 TO 70 KT WIND MAX IN OUN/SGF REGION. MID LVL SHORTWAVE IS FCST TO SHEAR APART AS IT REACHES THE OHIO VALLEY TODAY. IN ADDITION...BUOYANCY AND MOISTURE WILL BE LESS IMPRESSIVE ACRS OHIO VALLEY. THEREFORE...THE SVR THREAT SHOULD DIMINISH WITH TIME TODAY. STILL SOME POTENTIAL FOR TORNADIC SUPERCELLS OVR SE MO THRU THE EARLY MORNING HOURS. COLD FRONT IS FCST TO REACH PAH/CGI AREAS AROUND 00Z. A SECOND MORE SIGNIFICANT H5 SHORTWAVE IS FCST TO DIG INTO THE BASE OF THE TROF OVER OK THIS EVENING...CREATING STG UPWARD VERTICAL MOTION ALONG THE COLD FRONT TONIGHT. THIS WILL LIKELY RESULT IN A PERIOD OF MDT TO HVY RAINS DURING THE NIGHT. WILL HAVE TO KEEP AN EYE ON FLASH FLOOD POTENTIAL...ESPECIALLY IF THIS MORNINGS STORMS PRODUCE HVY RAIN. SPC QPF GUIDANCE OF 2 TO 3 INCHES SOUTH OF THE OHIO RIVER LOOKS QUITE PSBL. THERE COULD BE A BREAK IN THE PCPN THIS AFTN BETWEEN SHORTWAVES. THIS COULD ALLOW SOME AFTN BINOVC...ALLOWING TEMPS TO RISE WELL INTO 70S. CAA BEHIND FRONT TONIGHT SHOULD BE SIGNIFICANT. NGM BRINGS H8 0 ISOTHERM TO NEAR STL BY 12Z TUESDAY. ETA IS NOT AS COLD. AREA HIGHS LOWS POPS WRN KY 74 50 +/+ SE MO 75 47 +/+ SRN IL 72 47 +/+ SW IN 72 50 +/+ MY
The office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 22, 2:04 AM CDT | Severe Thunderstorm Warning | PAH | Perry | 41 min |
Nearby
Flash Flood Warnings in Missouri, 1996Every flash flood warning in 1996
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.